question-icon

Why Do I Have A Purple Reddish Circle On The Back Of Thigh Which Is Painful? No Injury Suffered

default
Posted on Sun, 8 Jul 2012
Question: Why I have a purple reddish circle on the back of my thigh? Painful to the touch & I had no injury.
doctor
Answered by Dr. Rakhi Tayal (40 minutes later)
Hello,
Thanks for posting your query.
A purple reddish circle on the back of your thigh without any history of injury is likely to be due to a decreased platelet count possibly due to the breast cancer chemotherapy.
You need to consult your physician to get a complete blood coagulation profile checked with APTT and platelet count to find out the causes like thrombocytopenia.
This can also happen due to a viral infection in the recent past- decreases the synthesis of platelets from the bone marrow.
Presence of any autoimmune disorders also needs to be ruled out.
The treatment is based on the diagnosis and severity of the problem. Treatment is usually done by fluid infusion, steroids, immunoglobulins, blood transfusions, etc according to the severity of the condition.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 14021 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Why Do I Have A Purple Reddish Circle On The Back Of Thigh Which Is Painful? No Injury Suffered

Hello,
Thanks for posting your query.
A purple reddish circle on the back of your thigh without any history of injury is likely to be due to a decreased platelet count possibly due to the breast cancer chemotherapy.
You need to consult your physician to get a complete blood coagulation profile checked with APTT and platelet count to find out the causes like thrombocytopenia.
This can also happen due to a viral infection in the recent past- decreases the synthesis of platelets from the bone marrow.
Presence of any autoimmune disorders also needs to be ruled out.
The treatment is based on the diagnosis and severity of the problem. Treatment is usually done by fluid infusion, steroids, immunoglobulins, blood transfusions, etc according to the severity of the condition.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.